Jump to content

Beta Blocker And Fatigue


Holly
 Share

Recommended Posts

I was just started on a beta blocker two weeks ago. After just a couple of days, I started having muscle pain, joint pain, numbness and tingling, extra dizziness and was extremely exhausted. The doctor cut the dose in half and I'm still extremely tired. Like my arms and legs are too heavy to move, it takes too much effort to chew so I have to take breaks while eating, too much effort to even brush my hair tired. I'm new to this POTS thing, so I'm not sure if fatigue is gonna be my main POTS issue or if I'm just having a humdinger of a reaction to the beta. I was diagnosed with POTS and put on meds. within 3 weeks of my first symptoms, so I'm unsure of what is POTS related and what is drug side effect related at this point. I've never been this tired in my whole life and it's kicking my patootie for sure. I'm on a super low dose of pindolol, only 2.5 mg twice per day. Seems like a very low amount to be feeling like I got hit by a bus. I'm wondering if anyone else has had this experience and how long I stick with this beta before asking to switch. One nurse told me 2 months, but I can't imagine feeling this drained and tired for two months. Yowza! It is controlling my tachy, which is a good thing. On the plus side I might lose weight if I'm too tired to chew. :P Hee hee. I've got a call in to the doctor, but with the holiday weekend I figure I might not hear anything until next week. Any opinions would be greatly appreciated.

Have a great Labor Day weekend! Hooray, the worst of the summer heat is gone. B)

Holly

Link to comment
Share on other sites

I took pindolol for almost 2 years, and also started on 2.5mgs. I don't remember it doing that to me. I was a little more tired during the day and even required a nap sometimes, but nothing to the extreme you're describing. I wouldn't stick with that kind of fatigue for 2 whole months, personally. I'd give it maybe a full month or 5 weeks, then try something else.

Link to comment
Share on other sites

Pindolol didn't work for me, but everyone's different. I couldn't handle the side effects at all so just tried it for a week but took another week before all the side effect from it left my system.

Tammy

Link to comment
Share on other sites

I just went through this experience with Metoprolol 25 mg 1x a day. I had major fatigue and started getting major depression. I waited two months and basically wasted 2 months of my life because I did nothing during that time.

I just stopped taking them and with in 2/3 days I feel full of life again. Still my normal sick life but at least I can feel like I enjoy things again.

I'm not sure if I'll ever go back to betas again. I was trying mine for migraines even though it helped wonderfully for the tachy.

I would call your doc and see if you can try a new one. No point in wasting 2 months. Or if anything give it a full month but no more than that

Hang in there I know med trials are hard. I find them to be the hardest part of this illness

Dayna

Link to comment
Share on other sites

i tried inderal for 5 months. the first 3 months were pretty great. i am a frequent fainter and i didn't faint for a whopping 109 days! then all of a sudden i crashed! for 2 months straight all i did was faint :) definately bed ridden--- sleeping all the time, so finally the docs took me off of it and tried me on midodrine... another story... like dayna said i was put on it for migraines. it never helped them but later neurotin did. if you think it is worth trying then i would continue to do so. it may bring you comfort soon. i hope so. or atleast that you find something to help you get better soon. :P i always and still tell the doctors that i am willing to try anything atleast once. because you just never know what will take.

dionna B)

Link to comment
Share on other sites

Hi Holly!

The heaviness in your arms and legs along with the fatigue were some of my major symptoms PRIOR to being put on a beta blocker, so I don't know what to tell you. Unfortunately, the heaviness and pain are still a part of my daily ordeals, but my tachy isn't as bad as it was, nor is my dizziness (now that my doc adjusted my Lyrica doses).

Hope you get feeling better!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...